Ask a doctor

Will Red Marks Fade on Accutane?

I'm only in my 3rd mouth of accutane of a 7 mouth course , I only have like 5 actives left , small one nothing cystic like I used to , but the red marks from inital break out are just terrible, some people say that accutane slows the procces of healing and that my red marks won't fade on accutane ,is that true???I really have to wait another 4 mouth for the course to and and mabye another 4 for the marks to fade?8 mouths of hiding??

Doctor Answers (2)

Will Red Marks Fade on Accutane?

+1

Thank you for your question. Accutane can address the acne issue however it does not resolve the scarring. After pimples resolve you may have pigmentation left over. Accutane is photosensitizing which means it can make your skin more sensitive to the sun. Sun exposure darkens these  scars so it is advisable to wear SPF 30 (preferably with zinc oxide) to minimize this and to avoid sun exposure. Time will fade the red marks. Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Skin Blemishes on Accutane

+1

The acne cysts being treated with Accutane typically resolve with a blemish that is hyperpigmented or erythematous (red).  Typically, these resolve over 6 months to a year after the Accutane course is completed.

Anthony Perri, MD
Houston Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.